Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 2, NWS Denver/Boulder, CO

February 24, 20248 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Feb 24, 2024, 1:49 AM MST for 8 counties in Colorado. It took effect at Feb 24, 2024, 11:00 AM MST. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2024, 1:49 AM MST (08:49 UTC)
In effect from
Feb 24, 2024, 11:00 AM MST
Expired
Feb 24, 2024, 6:00 PM MST
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:35 AM MSTNON-TSTM WND GST 713 Ese Buckeye, COMesonet station BEYC2 Buckeye.
Feb 24, 12:12 PM MSTNON-TSTM WND GST 666 Sw Carr, COMesonet station CO166 I-25 and Buckeye Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2024-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2024-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

673 
WWUS85 KBOU 240849
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
149 AM MST Sat Feb 24 2024

COZ239-250100-
/O.NEW.KBOU.FW.W.0002.240224T1800Z-240225T0100Z/
/O.NEW.KBOU.FW.A.0001.240225T1800Z-240226T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
149 AM MST Sat Feb 24 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN
DENVER METRO... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
WESTERN DENVER METRO...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 6 PM MST this evening. A Fire Weather
Watch has also been issued. This Fire Weather Watch for wind and
low relative humidity is in effect from Sunday morning through
Sunday afternoon.

* Affected Area...Fire Weather Zone 239.

* Timing...11AM to 6PM both today and Sunday.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ238-242-243-248-250-251-250100-
/O.NEW.KBOU.FW.W.0002.240224T1800Z-240225T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Logan County-
Sedgwick County-Phillips County-
149 AM MST Sat Feb 24 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
URBAN CORRIDOR AND NORTHERN PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 6 PM MST this evening.

* Affected Area...Fire Weather Zones 238, 242, 243, 248, 250 and 
  251.

* Timing...11AM to 6PM today.

* Winds...West 15 to 25 mph with gusts up to 40 mph, strongest
  north of Fort Collins and Greeley.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ240-241-250100-
/O.NEW.KBOU.FW.A.0001.240225T1800Z-240226T0100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
149 AM MST Sat Feb 24 2024

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER
METRO AND PALMER DIVIDE...

The National Weather Service in Denver has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Sunday morning through Sunday afternoon.

* Affected Area...Fire Weather Zones 240 and 241.

* Timing...11AM to 6PM Sunday.

* Winds...West 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Rodriguez
3 follow-up statements
650 
WWUS85 KBOU 241746
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1046 AM MST Sat Feb 24 2024

COZ239-250145-
/O.CON.KBOU.FW.W.0002.240224T1800Z-240225T0100Z/
/O.CON.KBOU.FW.A.0001.240225T1800Z-240226T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
1046 AM MST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN
DENVER METRO... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING 
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN
DENVER METRO...

* Affected Area...Fire Weather Zone 239.

* Timing...11AM to 6PM both today and Sunday.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ238-242-243-248-250-251-250100-
/O.CON.KBOU.FW.W.0002.240224T1800Z-240225T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Logan County-
Sedgwick County-Phillips County-
1046 AM MST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN URBAN CORRIDOR
AND NORTHERN PLAINS...

* Affected Area...Fire Weather Zones 238, 242, 243, 248, 250 and 
  251.

* Timing...11AM to 6PM today.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ240-241-250145-
/O.CON.KBOU.FW.A.0001.240225T1800Z-240226T0100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
1046 AM MST Sat Feb 24 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY THE 
DENVER METRO AND PALMER DIVIDE...

* Affected Area...Fire Weather Zones 240 and 241.

* Timing...11AM to 6PM Sunday.

* Winds...West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
331 
WWUS85 KBOU 242043
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
143 PM MST Sat Feb 24 2024

.The warm, dry and windy conditions will persist through the rest
of the day. Therefore the Red Flag Warning for the northern urban
corridor and northern plains will remain in effect until 6 PM 
this evening.

On Sunday, it will be evening drier in some areas with minimum 
humidities along with another round of gusty winds. The strongest
winds are expected to be along the foothills from Boulder south 
and on the plains southeast of Denver, as well as in Park county.
Therefore a Red Flag Warning will be in effect for these areas
from 11 AM to 6 PM Sunday.

Fire weather conditions will remain high on Monday. It will be 
windier, with gusts up to 60 mph over the mountains and east 
slopes, up to 50 mph near the foothills, and 30-40 mph on the 
plains. In spite of the higher humidities, critical fire weather 
conditions are again possible over the plains.

COZ239-250015-
/O.UPG.KBOU.FW.A.0001.240225T1800Z-240226T0100Z/
/O.NEW.KBOU.FW.W.0003.240225T1800Z-240226T0100Z/
/O.CON.KBOU.FW.W.0002.000000T0000Z-240225T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
143 PM MST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN DENVER METRO...
 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR WESTERN DENVER METRO...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 6 PM MST Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zone 239.

* Timing...The Red Flag Warning today will remain until 6 PM this
  evening, and from 11AM to 6PM on Sunday.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ240-241-250015-
/O.UPG.KBOU.FW.A.0001.240225T1800Z-240226T0100Z/
/O.NEW.KBOU.FW.W.0003.240225T1800Z-240226T0100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
143 PM MST Sat Feb 24 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AND PALMER 
DIVIDE...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 6 PM MST Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 240 and 241.

* Timing...11AM to 6PM Sunday.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-243-248-250-251-250015-
/O.CON.KBOU.FW.W.0002.000000T0000Z-240225T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Logan County-
Sedgwick County-Phillips County-
143 PM MST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN URBAN CORRIDOR
AND NORTHERN PLAINS...

* Affected Area...Fire Weather Zones 238, 242, 243, 248, 250 and 
  251.

* Timing...The Red Flag Warning today will remain until 6 PM this
  evening.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
782 
WWUS85 KBOU 250114
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
614 PM MST Sat Feb 24 2024

On Sunday, it will be even drier in some areas with low minimum 
humidity along with another round of gusty winds. The strongest 
winds are expected to be along the foothills from Boulder south 
and on the plains southeast of Denver, as well as in Park county. 
Therefore a Red Flag Warning will be in effect for these areas 
from 11 AM to 6 PM Sunday.

Fire weather conditions will remain high on Monday. It will be
windier, with gusts up to 60 mph over the mountains and east
slopes, up to 50 mph near the foothills, and 30-40 mph on the
plains. In spite of the higher humidities, critical fire weather
conditions are again possible over the plains.

COZ239-250915-
/O.EXP.KBOU.FW.W.0002.000000T0000Z-240225T0100Z/
/O.CON.KBOU.FW.W.0003.240225T1800Z-240226T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
614 PM MST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN DENVER 
METRO DIVIDE...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE 
HUMIDITY FOR THE WESTERN METRO AREA THIS EVENING...

* Affected Area...Fire Weather Zone 239.

* Timing...Red Flag Warning from 11AM to 6PM on Sunday.

* Winds...West 20 to 30 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-243-248-250-251-250215-
/O.EXP.KBOU.FW.W.0002.000000T0000Z-240225T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Central and South Weld County-Logan County-
Sedgwick County-Phillips County-
614 PM MST Sat Feb 24 2024

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR AREAS NEAR THE WYOMING-NEBRASKA BORDER...

Winds will continue to decrease with an increase in humidity.

$$

COZ240-241-250915-
/O.CON.KBOU.FW.W.0003.240225T1800Z-240226T0100Z/
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
614 PM MST Sat Feb 24 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO
AREA AND PALMER DIVIDE...

* Affected Area...Fire Weather Zones 240 and 241.

* Timing...11AM to 6PM Sunday.

* Winds...West 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Feb 23, 10:17 PM MST, 3 hours 32 minutes earlier. Its key messages:

  • Warmer, drier and breezy through Monday, with periods of elevated to critical fire weather conditions for lower elevations.
  • More significant travel impacts, snow, and blowing snow return to the mountains late Monday and Tuesday. Colder and windy conditions are expected across the plains Tuesday with possible snow showers.
Area forecast discussion, Feb 23, 10:17 PM MST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1017 PM MST Fri Feb 23 2024

.KEY MESSAGES...

- Warmer, drier and breezy through Monday, with periods of
  elevated to critical fire weather conditions for lower
  elevations.

- More significant travel impacts, snow, and blowing snow return
  to the mountains late Monday and Tuesday. Colder and windy
  conditions are expected across the plains Tuesday with possible
  snow showers.

&&

.UPDATE...
Issued at 812 PM MST Fri Feb 23 2024

No changes needed to current forecast.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 141 PM MST Fri Feb 23 2024

A dry northwesterly flow aloft will be over the region tonight
and Saturday. Gusty northwest winds across the plains this afternoon
will diminish this evening then transition to drainage. Gusty
winds in the mountains will be confined to the Front Range mountains
and higher foothills with gusts in the 40-50 mph range. On Saturday,
the flow aloft will not change so expect the gusty northwest
winds over the mountains, foothills and across the plains in the
afternoon. High temperatures will be around 15 degrees above
normal which will elevate the fire weather conditons. Reference
the fire weather discussion below for those details.

.LONG TERM...(Saturday night through Friday)
Issued at 141 PM MST Fri Feb 23 2024

Strong westerly flow aloft will prevail this weekend and into
early next week, Tuesday. Ridging in the westerly flow aloft will
move across Colorado Sunday. Downslope flow will bring windy
conditions to the mountains and foothills. Swaths of gusty winds
will also spread east onto the plains Sunday afternoon. The
downslope flow and sunny skies in addition to the ridging will
produce a very mild day with highs well into the 60s over
northeast Colorado. The ridge axis slides east of Colorado Monday,
which will start to increase moisture across the state. Snow will
begin in the mountains Monday, becoming widespread for Monday
night as moisture and lift increase ahead of an approaching
trough. East of the mountains, strong downslope flow will bring
another dry day. Slight cooling aloft will produce better mixing,
allowing stronger winds aloft to surface. Wind gusts of 60 mph
will be possible in the mountains and foothills. For the plains,
gusts to 50 mph will be possible.

The upper level trough races across the intermountain west Tuesday.
The GFS and Canadian are deeper and slower with this trough while
the ECMWF is shallower and quicker. A cold front will accompany
the trough, pushing through the area sometime Tuesday. Expect a
brief period of snow behind the front as temperatures drastically
fall. Can't rule out a little rain when precipitation begins, but
precipitation will nearly be all snow for the lower elevations.
Snow is expected to continue in the mountains Tuesday and then
come to an end Tuesday night as drier air moves into the region.
There's a good amount of cold air with this system. However,
models keep most of it bottled up north of Colorado with only a
glancing blow for northeast Colorado. Lows Tuesday night will fall
into the teens with single digits possible if we see more colder
air seep into the area. Wednesday's high temperatures forecast
will be tricky and will depend on how much colder make into the
area. We could see highs anywhere from the mid 30s to the mid 50s.
For now, will go middle of the road with highs in the 40s across
northeast Colorado.

Mild temperatures return for Thursday and Friday under a west-
southwest flow aloft. Highs across northeast Colorado are expected
to be in the 60s. Pattern looks fairly dry, but will have a
slight chance for snow in the mountains where a little light snow
can't quite be ruled out yet.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1015 PM MST Fri Feb 23 2024

VFR conditions will prevail for all terminals through the TAF period.
SW drainage flow this morning will become WNW or NW by late
morning/midday, spreading west to east, with gusts slightly above
20 kts possible at times after 20Z for KDEN, stronger for KBJC.
Expect a return to drainage in the evening.

&&

.FIRE WEATHER...
Issued at 141 PM MST Fri Feb 23 2024

For Saturday, elevated fire weather conditions will be possible
in the foothills and over the northeast plains in the afternoon.
Humidities will be drop below 15 percent for a couple of hours on
Saturday, with the strongest winds expected to be to the north and
east of Akron over the plains. Winds gusts in the 25-30 mph will
be possible. The worst conditions will be more localized so no
highlights are planned at this time.

Warm and dry conditions for this time of year will continue into
Sunday and Monday. Windy conditions are expected in the Front Range
Mountains and Foothills Sunday. Some of these gusty winds will
spread onto the plains. These windy conditions are expected to be
spotty, but gusts to 35 mph will be possible where they occur.
Relative humidity will fall into the teens across the plains and
likely produce localized red flag conditions. On Monday, the windy
conditions will spread across the plains with gusts to 50 mph.
Moisture begins to increase as a storm system approaches. Relative
humidity readings are expected to improve a little across the
plains with values in the 15 to 25 percent range.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...RPK
SHORT TERM...Cooper
LONG TERM...Meier
AVIATION...Rodriguez
FIRE WEATHER...Cooper/Meier
Hazardous weather outlook, Feb 23, 11:05 AM MST, 14 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1105 AM MST Fri Feb 23 2024

COZ030>051-241815-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1105 AM MST Fri Feb 23 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Pockets of elevated to near-critical fire weather conditions can
be expected for portions of the plains and urban corridor this
afternoon. Otherwise, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow will develop in the northern Colorado mountains on Monday and
continue into Tuesday. A period of heavy snow is possible over the
higher mountains, with lighter accumulations elsewhere. The snow
and windy conditions will produce difficult travel over the passes
late Monday into Tuesday.

Snow showers are likely on the plains Tuesday along with colder
temperatures and windy conditions. Any accumulations are expected
to be light, though some brief travel impacts are possible.

It will be windy in the higher mountains and the east slopes of
the Front Range through Tuesday, with gusts in the 40 to 60 mph
range likely Sunday and Monday. Other areas will have breezy to
windy conditions, with the strongest winds on Monday. This will
likely lead elevated fire weather conditions in the lower
elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:49 AM MSTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 2 more12 hr
Feb 24, 12:31 PM MSTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more24 hr
Feb 24, 1:43 PM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more34 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.